Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Aug 1, 2012, 3:42 AM CDT for 20 counties in Missouri; 4 counties in Illinois. It took effect at Aug 1, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 3:42 AM CDT (08:42 UTC)
- In effect from
- Aug 1, 2012, 12:00 PM CDT
- Expired
- Aug 1, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 24 counties
Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS73 KLSX 010842 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 AM CDT WED AUG 1 2012 ILZ079-100>102-MOZ041-047>051-059>065-072>075-084-085-099-012200- /O.NEW.KLSX.HT.Y.0007.120801T1700Z-120802T0000Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO- MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... COLUMBIA...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 342 AM CDT WED AUG 1 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...DANGEROUS LEVELS OF HEAT ARE EXPECTED TODAY BETWEEN NOON AND 700 PM. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE A REAL THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ CARNEY
1 follow-up statement
938 WWUS73 KLSX 012358 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT WED AUG 1 2012 ILZ079-100>102-MOZ041-047>051-059>065-072>075-084-085-099-020100- /O.EXP.KLSX.HT.Y.0007.000000T0000Z-120802T0000Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO- MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... COLUMBIA...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 658 PM CDT WED AUG 1 2012 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HEAT INDEX VALUES HAVE DROPPED BELOW 100 DEGREES AS TEMPERATURES CONTINUE TO COOL THIS EVENING. $$ MILLER
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:37 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 1, 3:37 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
337 AM CDT WED AUG 1 2012
.SHORT TERM...
ISSUED AT 334 AM CDT WED AUG 1 2012
(TODAY THROUGH SATURDAY)
CONTINUING TO WATCH THE HEAT...AT LEAST THROUGH SATURDAY. NAM IS
FORECASTING 850MB TEMPS IN EXCESS OF 23C ACROSS MUCH OF THE AREA
TODAY...AND THE AIR MAY NOT BE AS DRY AS PREVIOUSLY THOUGHT
ESPECIALLY ALONG AND SOUTH OF THE I-70 CORRIDOR WHERE DEWPOINTS MAY
POOL NEAR THE STATIONARY FRONT. AM FORECASTING TEMPS NEAR THE HOT
MET MOS SINCE IT'S BEEN VERIFYING MUCH MORE ACCURATELY THAN THE MAV
THIS SUMMER. WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR TODAY THRU
CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI INCLUDING THE STL
METRO AS WELL AS PARTS OF SOUTHWEST ILLINOIS. ONLY DAMPER ON THE
HEAT TODAY MAY WELL BE SOME WEAK WARM ADVECTION SHOWERS WHICH
CONTINUE TO PERCOLATE OVER THE OZARKS AND CENTRAL MISSOURI...BUT THE
RAP AND NAM ARE WEAKEN THE 850MB MOISTURE CONVERGENCE OVER THE
OZARKS AFTER 12Z WHICH SHOULD LEAD TO THESE SHOWERS DYING OFF.
HAVE MADE ONLY COSMETIC TWEAKS TO THE FORECAST BEYOND TODAY. ALL
GUIDANCE IS STILL SHOWING THE SHORTWAVE CURRENTLY OVER IDAHO/MONTANA
ROUNDING THE RIDGE AND DROPPING SOUTHEAST THROUGH THE MISSOURI
VALLEY AND ON INTO TENNESSEE/KENTUCKY. OF COURSE THE GFS BLOWS UP A
TON OF CONVECTION WHICH FEEDS BACK AND REALLY STRENGTHENS THE
SHORTWAVE...PRODUCING SOME TRULY EYE-POPPING QPF OVER THE OZARKS
THURSDAY NIGHT. NEEDLESS TO SAY THAT GIVEN THE ONGOING DROUGHT
CONDITIONS AND GENERAL UNRELIABILITY OF THE GFS RIGHT NOW I AM
STICKING CLOSER TO MORE CONSERVATIVE NAM/ECMWF FORECAST.
REGARDLESS OF THE MODEL...THE SHORTWAVE BREAKS DOWN THE UPPER RIDGE
A BIT WHICH SHOULD ALLOW THE ATMOSPHERE TO COOL A LITTLE FOR
FRIDAY. THE NAM KEEPS 850MB TEMPS IN EXCESS OF 25C OVER THE
AREA...BUT THAT MIGHT BE A BIT TOO WARM. THINK THE ECMWF MAY BE
MORE REALISTIC WITH 20-22C SO WILL KEEP HIGHS BELOW 100 FOR FRIDAY
AT THIS TIME...ESPECIALLY GIVEN THE POTENTIAL FOR CONVECTIVE DEBRIS
CLOUDS AND RETREATING UPPER RIDGE AND MAYBE EVEN SOME LINGERING
MORNING SHOWERS.
CONTINUING TO WATCH FOR THE POTENTIAL FOR A MAJOR SHORTWAVE AND
ASSOCIATED COLD FRONT PASSING LATE SATURDAY. HOT TEMPS OF 95-100
STILL LOOK REASONABLE AHEAD OF THE FRONT...WITH A CHANCE OF PRECIP.
NOT YET READY TO GO HIGHER ON POPS DUE TO THE DROUGHT AND POTENTIAL
LACK OF MOISTURE...BUT THIS SHORTWAVE LOOKS QUITE STRONG SO AN
INCREASE IN POPS MAY BE NECESSARY AS WE APPROACH THE WEEKEND.
CARNEY
&&
.AVIATION...
ISSUED AT 1021 PM CDT TUE JUL 31 2012
WEAK COLD FRONT HAS PUSHED SWD TO JUST S OF COU AND STL THIS
EVNG. DO NOT SEE MUCH CLOUD COVER THIS FORECAST PERIOD AS A SFC
RIDGE BUILDS INTO ERN MO FROM THE GREAT LAKES REGION BEHIND THE
WEAK COLD FRONT...MAY BE SOME HIGH LEVEL CLOUDS. WEAK N-NELY SFC
WINDS WILL VEER AROUND TO AN E-NELY DIRECTION LATE TGT. SFC WIND
WILL BE MAINLY ELY ON WED ALBEIT FAIRLY WEAK...THEN E-SELY WED
EVNG. COULD NOT RULE OUT LOCALIZED FOG AT SUS LATE TGT/EARLY WED
MRNG DUE TO A CLEAR SKY AND LIGHT WIND ALONG WITH RELATIVELY HIGH
SFC DEWPOINTS.
SPECIFICS FOR KSTL...NELY SFC WIND SHOULD VEER AROUND TO AN ELY
DIRECTION WED MRNG...THEN TO A SELY DIRECTION WED NGT...WITH
HIGHEST WIND SPEEDS OF ONLY 7-8 KTS. LITTLE CLOUD COVER EXPECTED...
MAY BE SOME CIRRUS CLOUDS ON WED AND WED NGT.
GKS
&&
.CLIMATE...
ISSUED AT 335 AM CDT WED AUG 01 2012
RECORD HIGHS TODAY
RECORD YEAR
STL 104 1970
COU 108 1980
UIN 103 1945
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 31, 3:43 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT TUE JUL 31 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 343 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY THIS EVENING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. A HEAT ADVISORY REMAINS IN EFFECT FOR THE ST. LOUIS METRO AREA INTO EARLY EVENING. THE HIGHEST HEAT INDEX READINGS WILL BE NEAR 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL CLIMB TO AROUND 100 DEGREES OVER PARTS OF THE REGION INTO SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF SOUTHEAST MISSOURI ON WEDNESDAY AND WEDNESDAY NIGHT. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTH CENTRAL ILLINOIS. BRITT
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Illinois, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.